# SDR CA131017013

- Difficulty date: October 11, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,808 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Plunger
- Part number: 78290
- Condition: Failed
- Location: Engine
- Part time: 996 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING RT ENGINE VALVE GUIDE INSPECTION, SB 388C, WE FOUND THE EXHAUST VALVE HYDRAULIC LIFTER, PLUNGER ASSY, PN78290, BREAK DOWN IN TWO PARTS.  NO PROBLEMS WAS SUSPECTED ON THIS ENGINE.  UNSERVICEABLE HYDRAULIC LIFTER HAS BEEN REMOVED FROM ENGINE.  DURING INSTALLATION OF A NEW HYDRAULIC LIFTER, WE FOUND THAT THE PUSH ROD  WAS INSTALLED, AT REMOVAL PN: 73547, WAS TOO LONG.  A SHORTER PUSH ROD HAS BEEN INSTALLED IAW O/H MANUAL, TO GET THE GAP, AS REQUIRED IN O/H MANUAL. THIS PUSH-ROD WAS INSTALLED SINCE THE LAST O/H 996 HRS BEFORE.
